Psoriasis?

Discussion in 'The Watercooler' started by ScentofCedar, Jan 28, 2010.

  1. ScentofCedar

    ScentofCedar New Member

    husband seems to have developed something that looks and acts like psoriasis. Antibacterial eardrops with steroids were prescribed, and this treated the problem beautifully. However, the doctor is reluctant to continue prescribing that medication because of the steroids.

    What have you tried, and how has it worked?

    We did fresh aloe vera this morning, and are going to try tea tree oil on the other ear tonight.

    We are going to start husband on a general multi-vitamin containing selenium, zinc, and copper.

    We are going to start him on Activia yogurt for the active cultures, on the off chance that it has anything at all to do with leaky gut syndrome.

    What else can we do?

    Thanks, guys!

    Barbara
     
  2. DaisyFace

    DaisyFace Love me...Love me not

    Ummm...

    Did you say he is using eardrops? Is the skin irritated only in the ears? or is it more of a generalized condition?
     
  3. hearts and roses

    hearts and roses Mind Reader

    Have him start taking a Tumeric supplement along with a good pharmaceutical grade omega 3 supplement. The Tumeric is magic for this.

    Within DAYS easy child's psoriasis cleared up along with her long existing eczema.
     
  4. Star*

    Star* call 911........call 911

    Tumeric works just for ears or all skin?
     
  5. hearts and roses

    hearts and roses Mind Reader

    All skin, Star. This is from The People's Pharmacy website:
    Turmeric Against Psoriasis

    November 23, 2009 in Home Remedy Q&A

    Was this information helpful? 100% said yes! (28 votes)
    What do you think? Click "thumbs up" or "thumbs down" to vote!
    If you have more to say, post a comment below!

    Q. My doctor prescribed Soriatane for my psoriasis, but I had to quit taking it. I developed every side effect that was listed in the warnings I got with the medication: hair loss, blisters and blurred vision, among other things.
    After I stopped the Soriatane, I began taking a turmeric capsule twice a day. Within a few weeks, my psoriasis patches were gone. The prescription was very expensive, but the turmeric was very inexpensive.

    A. Soriatane (acitretin) is a powerful chemical cousin to vitamin A, and the side effects resemble those of excess vitamin A. They include dry eyes, dry mouth, hair loss, joint pain, dry skin, nail problems, rash and elevated liver enzymes, among many others. Soriatane can cause birth defects and must be avoided by women who might become pregnant.
    Soriatane is for treating severe psoriasis. We hope that you consulted with your physician about stopping the drug.
    Turmeric, the yellow spice in curry powder, contains curcumin. This compound is being studied as a possible treatment for autoimmune diseases, including psoriasis (Advances in Experimental Medicine and Biology, vol. 595, 2007). Although turmeric has fewer apparent side effects than Soriatane, we have heard from several readers that it can increase the effects of the blood thinner Coumadin (warfarin).



    MJC | November 24, 2009 10:56 AM

    I tried turmeric for its health benefits last May. In June I developed serious rash and itching on my chest and neck. I stopped the turmeric and it cleared up. I looked up in your book and noted that some folks said they had a similar reaction to the spice. It's in lots of things because it is part of annato food coloring in cheeses and other spices mixes.


    Patricia K. | December 22, 2009 11:31 AM

    I have taken 500 MG of curcumin for several years. First I started when my dog had brain cancer and after research and my own oncologist recommended it for the dog and said I would benefit also. The dog lasted 3 months longer than his oncologist said he would. And seemed to be happy, I did watch his quality of life closely, eventually making that difficult decision that he did have to be put down.
    I stopped taking the curcumin for about 6 months and noticed some eczema on my hand. Nothing would get rid of it. Then I listened to this broadcast and went to vitamin world to start taking this again. I have been taking daily dosages of 500 MG since this broadcast and my hands are eczema free again. Thank you.
    I also want to tell you that my ophthalmologist recommends this along with grape seed extract, lutien and bilberry along with broccoli and spinach for good eyesight.
    Thank you for providing a valuable service on the People's Pharmacy.
     
  6. Star*

    Star* call 911........call 911

    Okay I'm asking because.......

    My Bulldog gets (sorry this is gross so warning) blood blisters on his back. NOTHING takes them away. We've tried antibiotics after antibiotics, expensive shampoos, he's seen the dog dermatologist, had tests, and we've changed dog food, takes Benedryl and nothing works.

    The vet finally showed me how to shave the area, and pop the blisters, drain them, wash them with antibacterial, dry them and apply topical. They scab over. New ones start before the old ones dry.

    We have given him Omega 3's, Fish oils, supplements, and have literally gone about broke - religiously and nothing has helped.

    Do you think this would help?
     
  7. hearts and roses

    hearts and roses Mind Reader

    http://www.earthclinic.com/Pets/turmeric.html

    Star, read through the above link regarding use of tumeric in pets to help with athritis and skin conditions. It's quite interesting and it will help give you an idea of doses as well.
     
  8. ML

    ML Guest

    I know it's along the line of autoimmune disorders, like allergies. Star, you might try the tumeric, you never know! Let us know if you try it.
     
  9. witzend

    witzend Well-Known Member

    I'm going to try the turmeric for myself and for Bubba. My skin is getting pretty patchy, and his is awful. The $120 antibiotic is not something we'll be doing regularly.
     
  10. ScentofCedar

    ScentofCedar New Member

    Wow.

    You are all amazing.

    Thanks, thanks, thanks.

    :)

    Daisyface, it started about two years ago with itching in one of husband's ear canals. He now develops a pustular rash which seems to have spread from the ear canal of one ear to the ear canal, pinna, and surrounding skin of both ears. The rash oozes, leaving dry,flaking skin behind. The skin beneath the rash is swollen, red, and painful. A few weeks ago, we noticed a patch on husband's scalp. And one on his eyebrow.

    The doctor's advice, once he no longer wanted to do the steroids?

    This may be something you just have to live with.

    Try Cetaphil. That'll be $200, and here is a referral to a dermatologist.

    (!)

    Grrrr....

    JoG THANKS SO MUCH! :) I read through everything you posted for me (thanks, thanks, thanks!) and this sounds like something way worth trying. I will send husband out for tumeric today. (We have an Indian grocery store here!) :)

    I will post back on the results.

    Witz and Star, wishing well with the tumeric for your issues, too.

    You know, guys?

    I should have come here in the first place.

    Barbara
     
  11. witzend

    witzend Well-Known Member

    No doubt. Cuz if there's some crud or malady going around, you can count on at least one of us to have had it and figured it out! LOL!

    :rofl:
     
  12. ScentofCedar

    ScentofCedar New Member

Loading...